1
Medical Questions > Womens Health > Birth Control Forum

thick brown stringy mucus discharge and 4 days late.

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
I have had irregular periods for the last 6 months. Some come early and are light. Some come late and are heavy with cramping pre period. My breasts some times would have a milky or clear discharge. Then go away after my period stops. The last time I had unprotected sex was around 3 months ago. I stopped taking my birth control 2 months ago because I was on it for 10 years and just wanted a break. I got a short and light period last month, but it was very sticky and dark in color. I have some acne and my breasts are fuller, leaking a cloudy white or clear discharge daily. My nipples are so sensitive to the touch it hurts. Then last week for 4 or 5 days I had a thick brown stringy mucus discharge vaginally. Now my period is going on 4 days late and no signs of cramping. Although, I did have a side cramp one day walking. I just took a pregnancy test and it came out negative. So my question is..... Am I pregnant or is this the side effects of going off birth control?


Did you find this post helpful?
|

User Profile
replied February 21st, 2012
Birth Control Answer A31847
Hi,
Welcome to ehealthforum,
The recent symptoms that you describe (sensitive nipples, abdominal cramps, brown discharge, milky breast discharge, increase in acne, breasts feeling full, delayed periods) could suggest possibility of pregnancy. It is difficult to comment on your pregnancy status without examining you (to confirm pregnancy related changes/signs in body). Wait and watch for your periods/withdrawal bleeding. Look out for development of any other new symptoms if pregnancy is suspected. If periods do not start within 10 days of expected period dates, or if you get abnormal periods, or if you suspect chances of pregnancy, consider visiting your doctor/gynecologist at the earliest for thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately).
Take care.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.